Alert archive / Alabama / Small Craft Advisories in 2017
Small Craft Advisory 36, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Jun 7, 2017, 9:48 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2017, 9:48 AM CDT (14:48 UTC)
- Expired
- Jun 7, 2017, 2:25 PM CDT
- In force
- 5 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
060 WHUS74 KMOB 071448 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 948 AM CDT WED JUN 7 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... .STRONG NORTHERLY WINDS WILL DECREASE LATE THIS AFTERNOON. GMZ630>632-650-655-670-675-072100- /O.NEW.KMOB.SC.Y.0036.170607T1448Z-170607T2100Z/ NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 948 AM CDT WED JUN 7 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * WINDS...NORTH WINDS 20 TO 25 KNOTS. * WAVES/SEAS...3 TO 5 FEET. CHOPPY TO ROUGH CONDITIONS IN BAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
610 WHUS74 KMOB 071925 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 225 PM CDT WED JUN 7 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... GMZ630>632-650-655-670-675-072030- /O.CAN.KMOB.SC.Y.0036.000000T0000Z-170607T2100Z/ NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 225 PM CDT WED JUN 7 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jun 7, 6:45 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 7, 6:45 AM CDT, 3 hours 3 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 645 AM CDT Wed Jun 7 2017 .DISCUSSION...See updated information below. && .UPDATE...Did a quick update to the current zone forecast mainly to keep a high risk for rip currents along the gulf beaches until 7 pm cdt this evening. Expect periods of moderate to heavy rain to continue mostly over the Western fl panhandle this morning shifting east by afternoon. as a result a few areas could experience more flooding by noon. Will continue to monitor this situation closely. 32/ee && .MARINE...A moderate to strong northerly wind flow will persist through this morning then diminish slightly during the afternoon as an area of low pressure along the coast moves off to the east. Northerly winds and seas will rebuild again late tonight and early thu morning, possibly reaching exercise caution levels. 32/ee && .AVIATION... 12Z issuance...IFR to MVFR cigs and visibilities through early this afternoon followed by mostly VFR conditions through 08.12z. Lower cigs and visibilities mainly in and around scattered to numerous showers and thunderstorms moving southward over the region this morning. Expect northerly winds at 10 to 15 knots with higher gusts through early this afternoon then gradually dimishing to 3 to 8 knots through 08.12z. 32/ee && .PREV DISCUSSION... /issued 453 AM CDT Wed Jun 7 2017/ NEAR TERM /Now Through Wednesday night/...Latest radar and satellite loops show a broad cyclonic flow over much of the lower half of the forecast area this morning associated with the main upper trof over much of the eastern conus this morning, lifting slowly northeast. Latest model soundings continue to show PWATS ranging from 1.8 to 2.0 for most locations across the forecast area this morning, drying out to less than an inch generally from west to east beginning late this morning continuing through tonight. With this pattern, several inches of rain have accumulated across interior sections of the western FL panhandle during the last 6 to 8 hours with the highest amounts stretching from just north of Niceville FL stretching west to Milton FL then further west to Loxley and Mobile in Al. The hardest hit locations where in the vicinity of Pace and Milton in FL where radar estimates and rain gauge reports range from 8 to 10 inches. The upper system is progged to slowly lift northeast and east of the forecast area through this afternoon and tonight with the surface low also shifting east then southeast of the forecast area late this morning through early this evening, thus resulting in more scattered to numerous showers with maybe an isolated thunderstorm or two occurring mostly over the western FL panhandle stretching well offshore through early mid to mid afternoon. With more rain expected in the these areas early today, some additional minor flooding may occur especially in the Okaloosa and Santa Rosa counties in NWFL through about noon. For now, will continue to monitor the flooding situation for the coastal areas to the east though not really anticipating and further warnings or statements at this time. Model soundings show much drier air moving in the from the west with a warm nose developing around 8kft by this evening and overnight. As for temps will start off with the current blended guidance and adjust slightly upward for highs today, leaning towards the warmer MAVMOS, then slightly lower tonight again leaning towards the cooler METMOS values. Highs today will range from the mid to upper 80s for inland areas to the west and the middle 80s to the east and along the coast. Lows tonight will range from the lower to middle 60s for most inland ares and the mid 60s to near 70 along the immediate coast. 32/EE SHORT TERM /Thursday Through Friday night/...Mid/upper shortwave trof and surface low pressure expected to have moved sufficiently south and east of the forecast area by early Thursday morning for precipitation to have finally moved out of the area. Broad upper trough continues over the eastern third of the country through the period, with dry northwesterly flow aloft. This flow will bring and area of surface high pressure initially over Missouri early Thursday morning into parts of the southeastern states by Friday night. With this a cooler and much needed drier pattern sets in for the short term period, with no rain expected. Daytime highs in the mid to upper 80s, with the warmer temps over interior counties. Overnight lows ranging from the lower 60s over most of the interior to the upper 60s and near 70 at the coast. 12/DS LONG TERM /Saturday Through Tuesday/...Still mostly dry on Saturday, but rain chances begin to increase once again Sunday through Tuesday as a prevailing southeasterly flow develops as Atlantic surface high pressure ridges in from the east. This low/mid level onshore flow will bring moderating temperatures and increasing moisture back to the region. By Sunday through Tuesday, adequate moisture return will allow scattered showers and storms to return to the forecast. Don't expect coverages to be as widespread as last prolonged rain event, as ridging aloft is expected over the region this time around, but moisture and instability will be great enough for scattered showers and storms, especially during the afternoon and evening hours. High temperatures returning to the mid to upper 80s in the long term period, with overnight lows rebounding from the upper 60s inland to lower 70s at the coast Saturday night, to the lower 70s inland and mid/upper 70s at the coast by Sunday night and Monday night. 12/DS MARINE...Pesky upper trof/low that brought rain and unsettle weather to the marine area for the last week will move off to the east late today and tonight as a cold front pushes south over the northern Gulf by late tonight and early Wed. A moderate northeasterly flow this afternoon will shift mostly north and build this evening and overnight possibly reaching exercise caution levels by early Thu morning. Northerly winds will diminish slowly Thu afternoon through Fri morning, shifting mostly southeast during the day on Fri, remaining southeast to south through the weekend. Rain chances return to the marine area by early next week as the next system to the west begins to deepen over the central conus. Southerly winds and seas will also begin to build by late in the period as a surface ridge over the northern Gulf shifts east. 32/EE && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through this evening for ALZ265-266. FL...High Rip Current Risk through this evening for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 7, 5:47 AM CDT, 4 hours 1 minute before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 547 AM CDT Wed Jun 7 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081100- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 547 AM CDT Wed Jun 7 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Periods of heavy rain mainly over the western Florida panhandle will continue through midday today possibly leading to more flooding in low terrain and areas of poor drainage. The flooding threat will cease by mid to late afternoon as the heavier precipitation moves east of the region. There is a high risk for rip currents along the gulf beaches of Alabama and northwest Florida through early this evening followed by a moderate risk through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a moderate risk for rip currents along the gulf beaches of Alabama and Northwest Florida on Thursday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Tuesday. GMZ630>635-650-655-670-675-081100- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 547 AM CDT Wed Jun 7 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Hazardous conditions for small craft can be expected over the marine area through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Hazardous conditions for small craft will be possible over the marine area early Thursday.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:23 PM CDT | Flash Flood Warning | MOB | Clarke, Washington | 6 hr |
| Jun 6, 8:05 PM CDT | Flash Flood Warning | MOB | Mobile | 6 hr |
| Jun 6, 8:21 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jun 6, 8:33 PM CDT | Special Marine Warning | MOB | 117 min | |
| Jun 6, 8:44 PM CDT | Flash Flood Warning | MOB | Baldwin, Escambia | 6 hr |
| Jun 6, 9:27 PM CDT | Special Marine Warning | MOB | 63 min | |
| Jun 7, 12:48 AM CDT | River Flood Warning | MOB | Baldwin | 24 hr |
| Jun 7, 1:08 AM CDT | Hydrologic Warning | MOB | Baldwin | 32 hr |
| Jun 7, 11:40 AM CDT | River Flood Warning | MOB | Baldwin | 21 hr |
| Jun 6, 8:20 PM CDT | Flash Flood Warning | MOB | Escambia, Santa Rosa | 6 hr |
| Jun 7, 12:20 AM CDT | Flash Flood Warning | MOB | Okaloosa, Santa Rosa | 6 hr |
| Jun 7, 2:07 AM CDT | Areal Flood Warning | MOB | Escambia, Santa Rosa | 3 hr |
| Jun 7, 6:15 AM CDT | Areal Flood Warning | MOB | Santa Rosa | 6 hr |
Nearby
Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.